It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Foot & Ankle Problems Message Board


Foot & Ankle Problems Board Index


To make a long story short I have mild arthritis in my right big toe and a little bunion because of it. It was hurting last year (October) for the first time, really, and I saw a podiatrist who immediately suggested a cortisone injection. It didn't help at first but a few weeks later seemed to have done some good so I forgot about it.

Flash forward to now, three-to-four months later and the skin in about a 1" square around the injection site has turned purple/red with a lot of prominent veins right under the skin. The joint has also started aching in a way that it never did before.

The podiatrist cheerfully recommended "keeping it moisturized" which didn't make sense because it wasn't dry. So I saw a dermatologist who said that it was skin atrophy from the injection - essentially a thinning of the skin which is why it's purple/red and you can see the veins.

In short, it aches and is super-sensitive and looks disgusting. It's like an old-lady bruised blotch on my 36-year-old foot.

The derm cheerily told me "No, it won't ever go away" and "It could be worse!" but it's sensitive and sore and ugly. Has this ever happened to anyone here? DID it ever go away? Or am I stuck with this reaction for the rest of my life?

Thank you all SO much for your time!
That can be a side effect. It would appear that he didn't get the injection far enough into the joint. Did he use ultrasound to guide the needle placement (computer screen and wand so he could locate the appropriate placement)? I really don't recommend pods for this issue. You really should be seeing an ortho who is Foot & Ankle Board certified.





All times are GMT -7. The time now is 08:18 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!